Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 359, NWS Nashville, TN

July 21, 2006Jackson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 21, 2006, 4:08 PM CDT for Jackson County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 21, 2006, 4:08 PM CDT (21:08 UTC)
Expired
Jul 21, 2006, 4:45 PM CDT
In force
37 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Jackson County, TN

The radar

The Nashville radar (KOHX), 81 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 3:32 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1442 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1442 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1197 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:45 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jul 21, 2:45 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
245 PM CDT FRI JUL 21 2006

.DISCUSSION...
LATEST ANALYSIS CONTINUES TO SFC/LL FRONTAL BOUNDARY WORKING ACROSS
THE SOUTHERN OH RIVER VALLEY DOWN INTO OK. ALOFT...UPPER RIDGES STILL
HOLDING ACROSS THE MID-SOUTH BUT ARE SLOWLY BREAKING DOWN AS WEAK
UPPER TROUGH AXIS CURRENTLY DROPPING OUT OF THE NORTHERN PLAIN
CONTINUES TO APPROACH. COMPLEX ACROSS SOUTHERN IL/WESTERN KY SLIDING
JUST AHEAD OF QUASI-STATIONARY LL FRONT. FURTHER SOUTH...OUTFLOWS/
WEAK CONVECTIVE BOUNDARIES CONTINUE TO MEANDER IN THE CWA VICINITY
BUT DEVELOPMENT SO FAR HAS BEEN MINIMAL.

BREAK IN THE HEAT EXPECTED AS MODELS CONTINUE TO PROG LL FRONTAL
BOUNDARY DROPPING DOWN ACROSS THE CWA LATE TONIGHT AND PUSHING OFF
THE PLATEAU LATER SATURDAY AFTERNOON...AHEAD FAIRLY SHARP ML/UL
TROUGH AXES. DEEP MOISTURE ADVECTION EXPECTED TO GET IN GEAR EARLY
THIS EVENING WHILE SHORTWAVES ALOFT FURTHER STEEPEN LAPSE RATE AND
INCREASE INSTABILITY. LL CONVERGENCE ALSO ON THE RISE AS STRONGER
OUTFLOWS FROM APPROACHING COMPLEX AND EVENTUALLY MAIN FRONTAL
BOUNDARY WORK INTO THE PICTURE. PLAN TO KEEP LIKELY POPS NORTH WITH
SCATTERED SOUTH TONIGHT. EXPECT LIKELY POPS MUCH OF THE CWA SATURDAY
BUT WILL RAMP POPS DOWN WEST TO EAST IN THE AFTERNOON AS FRONT/UL
TROUGHS PROGRESS.

SURFACE BOUNDARY EXPECTED TO BE WELL EAST OF CSV BY 00Z SUN BUT
LAGGING MOISTURE AND SLOWER PASSAGE OF H8 BOUNDARY MAY LEAVE A
FEW SHOWERS OR STORMS ACROSS PART OF THE AREA SATURDAY EVENING
BUT NOT MUCH EXPECTED IN THE OVERNIGHT HOURS.

PLEASANT SUMMERTIME CONDITIONS EXPECTED SUNDAY/SUNDAY NIGHT AS
DWPTS DROP TO AROUND 60 AND TEMPS STAY BELOW SEASON NORMALS.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    73  85  66  86 /  60  60  20  10
CLARKSVILLE  71  84  64  85 /  60  50  10  10
CROSSVILLE   69  80  63  81 /  70  70  40  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07
Hazardous weather outlook, Jul 21, 9:36 AM CDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
936 AM CDT FRI JUL 21 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-221030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
936 AM CDT FRI JUL 21 2006

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS MIDDLE
TENNESSEE THIS AFTERNOON AND TONIGHT AS A COLD FRONT APPROACHES OUR
AREA FROM THE NORTH. THE MAIN WEATHER THREAT WILL BE DAMAGING WINDS
ALONG WITH ISOLATED AREAS OF LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE EASTERN HALF
OF MIDDLE TENNESSEE AS A COLD FRONT PUSHES THROUGH THE AREA. THE MAIN
WEATHER THREAT WILL BE DAMAGING WINDS ALONG WITH ISOLATED AREAS OF
LARGE HAIL SATURDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE LATER
THIS AFTERNOON AND EARLY TONIGHT.

END/ORCHANIAN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 4:40 PM CDTSevere Thunderstorm WarningOHXJackson, Overton, Putnam35 min
Jul 21, 5:24 PM CDTSevere Thunderstorm WarningOHXCumberland, Fentress36 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.